Background: Immune checkpoint inhibitors are monoclonal antibodies which target immune “checkpoints” enhancing T cell–mediated cytotoxic and antitumor responses. Together to the amazing results, these drugs are associated with some peculiar adverse events called immune-related adverse events. Alopecia is one of these. It is usually reported to be clinically and histologically similar to alopecia areata. Aims: We report a case of eosinophilic folliculitis of the scalp occurred during nivolumab therapy, its management and some pathogenetic hypotheses. Patient: Herein, we report the first case of eosinophilic folliculitis of the scalp occurred during nivolumab therapy, firstly appeared as a lichen planopilaris. Topical steroids and fusidic acid cream were applied with partial benefit and a scaring outcome. No discontinuation of nivolumab was required. Conclusion: Immune checkpoint inhibitors induced inflammatory response leads to the exposure of hair follicle antigens and a consequent loss of Immuno Privilege. We hypothesize a role of steroids in deviating a primarily lichenoid reaction toward a folliculitis.

Eosinophilic folliculitis of the scalp associated with PD-1/PDL1 inhibitors / Rossi, A.; Magri, F.; Caro, G.; Federico, A.; Fortuna, M. C.; Soda, G.; De Vincentiis, L.; Carlesimo, M.. - In: JOURNAL OF COSMETIC DERMATOLOGY. - ISSN 1473-2130. - 19:12(2020), pp. 3367-3370. [10.1111/jocd.13388]

Eosinophilic folliculitis of the scalp associated with PD-1/PDL1 inhibitors

Rossi A.
Primo
;
Caro G.
;
Fortuna M. C.;Soda G.;Carlesimo M.
Ultimo
2020

Abstract

Background: Immune checkpoint inhibitors are monoclonal antibodies which target immune “checkpoints” enhancing T cell–mediated cytotoxic and antitumor responses. Together to the amazing results, these drugs are associated with some peculiar adverse events called immune-related adverse events. Alopecia is one of these. It is usually reported to be clinically and histologically similar to alopecia areata. Aims: We report a case of eosinophilic folliculitis of the scalp occurred during nivolumab therapy, its management and some pathogenetic hypotheses. Patient: Herein, we report the first case of eosinophilic folliculitis of the scalp occurred during nivolumab therapy, firstly appeared as a lichen planopilaris. Topical steroids and fusidic acid cream were applied with partial benefit and a scaring outcome. No discontinuation of nivolumab was required. Conclusion: Immune checkpoint inhibitors induced inflammatory response leads to the exposure of hair follicle antigens and a consequent loss of Immuno Privilege. We hypothesize a role of steroids in deviating a primarily lichenoid reaction toward a folliculitis.
File allegati a questo prodotto
File Dimensione Formato  
Rossi_Eosinophilic folliculitis_2020.pdf

solo gestori archivio

Tipologia: Versione editoriale (versione pubblicata con il layout dell'editore)
Licenza: Tutti i diritti riservati (All rights reserved)
Dimensione 557.97 kB
Formato Adobe PDF
557.97 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11573/1399034
Citazioni
  • ???jsp.display-item.citation.pmc??? 0
  • Scopus 2
  • ???jsp.display-item.citation.isi??? 2
social impact